Document Detail


Management of Auditory Hallucinations as a Sequela of Traumatic Brain Injury: A Case Report and a Relevant Literature Review.
MedLine Citation:
PMID:  24263164     Owner:  NLM     Status:  Publisher    
Abstract/OtherAbstract:
A patient with progressively worsening auditory hallucinations and 30-year history of traumatic brain injury (TBI) was reported. To formulate a comprehensive diagnostic and treatment approach to patients with auditory sensory disturbances and other neuropsychiatric sequela of a TBI, an electronic search of the major behavioral science databases (Pubmed, PsycINFO, Medline) and a textbook review were conducted to retrieve studies detailing the clinical characteristics, biological mechanisms, and therapeutic approaches to post-TBI psychosis. Additional references were incorporated from the bibliographies of the retrieved articles. Although infrequent, auditory hallucinations is a debilitating complication of TBI that can manifest itself 4-5 years after the occurrence of TBI. Because the age range of TBI survivors is 15-24 years, and the chance of developing post-TBI psychosis is reported to be up to 20%, this chronic neuropsychiatric complication and the available treatment options warrant close scrutiny from the clinical and the biomedical research community. Our case report and literature review demonstrates a clear need for a large, well-designed randomized trials to compare properties and efficacies of different, available, and promising pharmacotherapy agents for the treatment of post-TBI psychosis.
Authors:
Yuriy Dobry; Vladan Novakovic; Robert L Barkin; Vikram K Sundaram
Related Documents :
2962614 - Horseshoe lung with multiple congenital anomalies. case report and review of the litera...
12544944 - Prenatal sonographic diagnosis of the congenital dislocated spine: a case report.
20152334 - Three small testes in left hemiscrotum: a rarer case of polyorchidism.
10509284 - Congenital pseudarthrosis of the forearm treated by free vascularized fibular graft: a ...
1889184 - Infections with rhodococcus equi in children.
20457344 - Acute transient phlebitis during eptifibatide intravenous injection: case report.
Publication Detail:
Type:  JOURNAL ARTICLE     Date:  2013-11-20
Journal Detail:
Title:  American journal of therapeutics     Volume:  -     ISSN:  1536-3686     ISO Abbreviation:  Am J Ther     Publication Date:  2013 Nov 
Date Detail:
Created Date:  2013-11-22     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  9441347     Medline TA:  Am J Ther     Country:  -    
Other Details:
Languages:  ENG     Pagination:  -     Citation Subset:  -    
Affiliation:
1Department of Psychiatry, Mount Sinai School of Medicine, New York, NY; 2Department of Anesthesiology, Northshore University Health System, Evanston, IL; and Departments of 3Anesthesiology, 4Family Medicine, and 5Pharmacology, Rush University Medical Center, Chicago, IL.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Hepatotoxicity in Obese Versus Nonobese Patients With Acetaminophen Poisoning Who Are Treated With I...
Next Document:  Treatment of Carbapenem-Resistant Acinetobacter baumannii Ventilator-Associated Pneumonia: Retrospec...